Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 257, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2015, 2:03 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 27 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2015, 2:03 PM CDT (19:03 UTC)
- Expired
- Jul 30, 2015, 2:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 2:05 PM CDT | TSTM WND DMG | 2 Nne Oneta, OK | TREES DOWN NEAR 91ST AND 215ST. RELAYED BY COUNTY SHERIFFS OFFICE. |
| Jul 30, 2:05 PM CDT | TSTM WND DMG | 5 Ese Broken Arrow, OK | LARGE TREE BLOWN DOWN VICINITY INTERSECTION OF ONETA ROAD AND 96TH STREET. |
| Jul 30, 2:05 PM CDT | TSTM WND DMG | 6 Ese Broken Arrow, OK | MULTIPLE BRANCHES 3-6 INCHES IN DIAMETER BLOWN DOWN IN ADDITION TO A PRIVACY FENCE. NEAR THE INTERSECTION OF ROSEWOOD DRIVE AND SPRING LAKE ROAD. |
| Jul 30, 2:05 PM CDT | TSTM WND DMG | E Oneta, OK | TREES AND TREE LIMBS DOWN. ROOF AND SHINGLE DAMAGE TO HOMES IN THE SPRING LAKE DEVELOPMENT NEAR 101ST AND SPRING LAKE DRIVE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WUUS54 KTSA 301903 SVRTSA OKC131-145-301930- /O.NEW.KTSA.SV.W.0257.150730T1903Z-150730T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 203 PM CDT THU JUL 30 2015 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROGERS COUNTY IN NORTHEASTERN OKLAHOMA... WESTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA... * UNTIL 230 PM CDT * AT 202 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ONETA... MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... BROKEN ARROW...COWETA...ONETA AND REDBIRD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3599 9576 3610 9571 3605 9540 3581 9559 TIME...MOT...LOC 1902Z 301DEG 21KT 3602 9568 HAIL...<.75IN WIND...60MPH $$ LACY
1 follow-up statement
897
WWUS54 KTSA 301911
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT THU JUL 30 2015
OKC131-301920-
/O.CAN.KTSA.SV.W.0257.000000T0000Z-150730T1930Z/
ROGERS OK-
211 PM CDT THU JUL 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROGERS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3597 9574 3608 9564 3605 9540 3581 9559
TIME...MOT...LOC 1910Z 301DEG 21KT 3599 9563
$$
OKC145-301930-
/O.CON.KTSA.SV.W.0257.000000T0000Z-150730T1930Z/
WAGONER OK-
211 PM CDT THU JUL 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL WAGONER COUNTY...
AT 210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF COWETA...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COWETA AND REDBIRD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3597 9574 3608 9564 3605 9540 3581 9559
TIME...MOT...LOC 1910Z 301DEG 21KT 3599 9563
HAIL...<.75IN
WIND...60MPH
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:07 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 30, 12:07 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TULSA OK 1207 PM CDT THU JUL 30 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE AREA THIS AFTERNOON AND OVERNIGHT. HOWEVER... OVERALL LOW CHANCES AND EXPECTED LOW COVERAGE WILL PRECLUDE MENTIONING IN ANY PARTICULAR TAF. && .PREV DISCUSSION... /ISSUED 1051 AM CDT THU JUL 30 2015/ ..UPDATE... DISCUSSION... THUNDERSTORMS MADE A RUN AT THE NORTHWESTERN PORTION OF THE FORECAST AREA THIS MORNING. WE RAISED POPS IN REACTION TO THIS FROM ABOUT TULSA NORTHWESTWARD. CURRENTLY... EASTWARD PROGRESSION OF PRECIP SEEMS TO BE COMING TO A HALT... IN AGREEMENT WITH THE HRRR AND RUC MODELS. CLOUD TOPS ARE WARMING RAPIDLY ON THE EASTERN SIDE OF THE PRECIP SHIELD AS WELL... CONFIRMING THAT THE THUNDERSTORM ACTIVITY HAS JUST ABOUT REACHED ITS EASTWARD LIMIT. THAT SAID... AN OUTFLOW BOUNDARY IS RACING EASTWARD ACROSS OSAGE AND PAWNEE COUNTIES... WHICH MAY BE ENOUGH TO INIATE ISOLATED CONVECTIVE ACTIVITY. THIS WILL JUSTIFY LEAVING THE HIGHER POPS IN FOR THE NEXT FEW HOURS. UPDATED PRODUCTS HAVE BEEN SENT. PREV DISCUSSION... /ISSUED 634 AM CDT THU JUL 30 2015/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MOIST AND UNSTABLE AIR MASS ACROSS THE REGION ALONG WITH A WEAK COLD FRONT IN THE PROXIMITY WILL SUPPORT SCATTERED TSRA THROUGH TONIGHT. ACTIVITY IN SOUTH CENTRAL KS MAY IMPACT BVO/TUL/RVS LATER THIS MORNING. BEST CHANCES SHOULD BE AT NERN OK SITES THIS AFTERNOON AND MLC/FSM AFTER 00Z. ALTHOUGH LAYERED CLOUDS WILL BE THE RULE FOR MUCH OF THIS FORECAST PERIOD...VFR CONDITIONS SHOULD PREVAIL OUTSIDE OF TSRA...WHICH WILL REDUCE VSBY TO MVFR. PREV DISCUSSION... /ISSUED 259 AM CDT THU JUL 30 2015/ DISCUSSION... WEAK SFC BOUNDARY HAS PUSHED WELL INTO ERN OK THIS MORNING. THIS FEATURE WILL SERVE AS FOCUS FOR WIDELY SCATTERED TO SCATTERED CONVECTION TOMORROW AND INTO FRIDAY...ESPECIALLY OVER ERN OK. HEAT ADVISORY CRITERIA WILL BE FLIRTED WITH ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA. WILL FOREGO AN ADVISORY AT THIS TIME GIVEN MARGINAL VALUES EXPECTED ALONG WITH THE SHORT DURATION. MODELS HAVE REMAINED FAIRLY CONSISTENT IN PUSHING THE BOUNDARY FURTHER WEST BY LATER IN THE DAY FRIDAY...WITH MOST CONVECTION ACROSS CENTRAL AN WESTERN SECTIONS OF OKLAHOMA. UPPER HIGH TO REMAINED POSITIONED TO THE WEST OF THE FA THROUGH THE FORECAST PERIOD...WITH SOME HEIGHT RISES NOTED THROUGH THE WEEKEND PER THE GFS. LATER IN THE FORECAST CYCLE...ECMWF FLATTENS THE RIDGE AS AS WAVE TRAVERSES THE CENTRAL PLAINS...WHILE THE GFS MAINTAINS HIGHER HEIGHTS/WEAK NW FLOW. WILL KEEP FORECAST DRY FOR NOW BEYOND FRIDAY. TEMPERATURES WILL INCREASE SOME OVER THE WEEKEND...BUT WILL LIKELY NOT BE AS HOT AS OBSERVED THE LAST WEEK GIVEN THE POSITIONING OF THE UPPER RIDGE TO THE WEST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Jul 30, 12:54 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1254 PM CDT THU JUL 30 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1254 PM CDT THU JUL 30 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... TEMPERATURES IN THE MID 90S TO NEAR 100 COMBINED WITH HIGH HUMIDITY WILL RESULT IN MAXIMUM HEAT INDEX VALUES FROM 102 TO 106 THIS AFTERNOON ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT A PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY AND TONIGHT DUE TO THE PROXIMITY OF A WEAK COLD FRONT. A LIMITED THREAT OF SEVERE WEATHER WILL EXIST THIS AFTERNOON AND EVENING WHEN THE ATMOSPHERE IS MOST UNSTABLE. DAMAGING WIND GUSTS WILL BE THE MOST LIKELY SEVERE WEATHER THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY INTO FRIDAY EVENING AS THE WEAK FRONTAL BOUNDARY REMAINS OVER THE REGION. SEVERE WEATHER POTENTIAL IS VERY LOW WITH ANY ACTIVITY THAT OCCURS. THE HIGH PRESSURE SYSTEM THAT HAS SUPPORTED THE RECENT HOT WEATHER WILL DRIFT WEST TODAY AND FRIDAY. THE UNSEASONABLY HOT WEATHER WILL MODERATE SOME THROUGH FRIDAY AS A RESULT. HEAT WILL BEGIN TO INCREASE AGAIN THIS WEEKEND WITH MOST LOCATIONS SEEING TEMPERATURES RETURNING TO NEAR OR ABOVE SEASONAL AVERAGES BY MONDAY...CONTINUING INTO THE MIDDLE OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 30, 1:15 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 115 PM CDT THU JUL 30 2015 OKZ060-061-067-301845- TULSA OK-ROGERS OK-WAGONER OK- 115 PM CDT THU JUL 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...EAST CENTRAL TULSA AND NORTHWESTERN WAGONER COUNTIES UNTIL 145 PM CDT... AT 115 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF OWASSO...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN TULSA...BROKEN ARROW...CLAREMORE...OWASSO...CATOOSA AND VERDIGRIS. LAT...LON 3625 9593 3637 9576 3622 9551 3603 9576 TIME...MOT...LOC 1815Z 318DEG 10KT 3626 9579
Special weather statement, Jul 30, 2:00 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT THU JUL 30 2015
OKZ061-067-301930-
ROGERS OK-WAGONER OK-
200 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS AND WESTERN
WAGONER COUNTIES UNTIL 230 PM CDT...
AT 159 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF
CLAREMORE TO 3 MILES SOUTH OF ONETA...AND MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...COWETA...INOLA...TAIWAH...ONETA AND TIAWAH.
LAT...LON 3625 9544 3596 9550 3585 9567 3586 9568
3595 9576 3631 9560
TIME...MOT...LOC 1859Z 326DEG 10KT 3628 9560 3597 9573The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:15 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jul 30, 2:00 PM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| Jul 30, 2:08 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Jul 30, 2:18 PM CDT | Special Weather Statement | TSA | Okfuskee | 27 min |
| Jul 30, 2:23 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Jul 30, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 34 min |
| Jul 30, 2:45 PM CDT | Special Weather Statement | TSA | Adair | 30 min |
| Jul 30, 2:55 PM CDT | Special Weather Statement | TSA | Cherokee | 50 min |
| Jul 30, 3:03 PM CDT | Areal Flood Advisory | TSA | Wagoner | 3 hr |
| Jul 30, 3:10 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Jul 30, 3:22 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Jul 30, 3:24 PM CDT | Special Weather Statement | TSA | McIntosh | 36 min |
| Jul 30, 3:35 PM CDT | Special Weather Statement | TSA | Sequoyah | 25 min |
| Jul 30, 3:44 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| Jul 30, 3:56 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Jul 30, 4:03 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jul 30, 4:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 23 min |
| Jul 30, 4:20 PM CDT | Special Weather Statement | TSA | Sequoyah | 40 min |
| Jul 30, 4:31 PM CDT | Special Weather Statement | TSA | Haskell | 44 min |
| Jul 30, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 49 min |
| Jul 30, 5:11 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
| Jul 30, 5:21 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.